Couldn't find what you looking for?

TRY OUR SEARCH!

I am a 79 year old heart patient with a pacemaker and a stent. I had by-pass surgery 10 years ago and have been doing very well. Three weeks ago my bp dropped to 90/55 so my doctor took me off 2.5mg Norvasc. My bp soon started rising so I went back on Norvasc along with Toprol and Altace. I am short of breath and light headed at times so I had a CT Scan of the heart area and then the lung area with a chest x-ray and lots of blood work I also an echo cardiogram. EVERY test came out FINE and my doctor is frustrated because the conditions persist despite the great test results. Yesterday my bp hit 192/102 and then returned to normal after a few hours. I have been on these same meds for years and it's usually 116/66.

Any ideas?

Loading...

Old people are particularly susceptible to orthostatic (positional) hypotension. Merely standing up suddenly or changing from a horizontal to a vertical position can cause this to happen. I suspect this was the situation when your bp dropped to 90/55. Actually a bp of 90/55 is on the low end of normal range, and you were not in any real danger. I understand you have been on a combination of medications to treat your high blood pressure. I think it is prudent that you continue to take these medications even though your bp sometimes may dip a bit too low. An occasional reading of 192/102 should not be cause for alarm as it could have been caused by anxiety. Orthostatic hypotension could have been avoided if you move a bit more slowly standing up, or rising from a horizontal to a vertical position.
Reply

Loading...